MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; FOLEY CATHETER (LATEX)
Model Number 0168L18
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that balloon damage was found during pretest.Per additional information received via email on 13 december 2019 from ibc representative, there were no visible defects on the catheter.Per sample evaluation, it was found that the catheter's inflation lumen was occluded with a sticky material.
 
Additional Manufacturer Narrative
The reported event was confirmed.An amber lubricath catheter was returned without its original packaging.The catheter was attempted to be inflated with 10 ccs of air using 10 cc leur lock syringe and the inflation funnel inflated.The catheter was attempted to be inflated with 10 ccs with water with the same results.The inflation funnel was inflated with 10 ccs of air and was then cut were the blockage was seen.A slip tip syringe was placed in the remaining funnel to attempt to inflate the balloon with no success.The catheter funnel was then completely removed and attempted again to be inflated with air with no success.It was noticed afterward that a sticky substance was in the cut inflation lumen area.The catheter was squeezed from the proximal end to the distal end and more of the sticky substance was found coming from the catheter.The other cut portion of the inflation funnel was squeezed and a similar like material came from the funnel portion.A potential root cause for this failure could be "secondary foreign material".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9644217
Report Number1018233-2020-00613
Device Sequence Number3129499
Product Code EZC
UDI-Device Identifier00801741017834
UDI-Public(01)00801741017834
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model Number0168L18
Device Catalogue Number0168L18
Device Lot NumberMCCS5188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1